Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 45, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 2, 2009, 4:51 PM EDT for Dooly County, Macon County, Sumter County, Georgia. It took effect at Apr 5, 2009, 11:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 2, 2009, 4:51 PM EDT (20:51 UTC)
- In effect from
- Apr 5, 2009, 11:00 AM EDT
- Expired
- Apr 3, 2009, 11:35 AM EDT
- In force
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Dooly County, GA, Macon County, GA, Sumter County, GA
The radar
The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River at GA 26 near Montezuma (MNTG1). The gauge peaked at 18.13 ft at Apr 1, 2009, 5:00 PM EDT.
- Action stage
- 11 ft
- Minor stage
- 20 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02349605, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 022051 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 451 PM EDT THU APR 02 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... FLINT RIVER NEAR MONTEZUMA AFFECTING DOOLY...MACON AND SUMTER COUNTIES OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND WHEELER COUNTIES FLINT RIVER NEAR CARSONVILLE HWY. 19 AFFECTING CRAWFORD... TALBOT...TAYLOR AND UPSON COUNTIES ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR DUBLIN AFFECTING JOHNSON...LAURENS...WASHINGTON AND WILKINSON COUNTIES OCONEE RIVER NEAR MILLEDGEVILLE AFFECTING BALDWIN...WASHINGTON AND WILKINSON COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC079-263-269-293-031051- /O.EXT.KFFC.FL.W.0043.000000T0000Z-090404T1520Z/ /CLUG1.2.ER.090402T1534Z.090403T0600Z.090404T0920Z.NO/ 451 PM EDT THU APR 02 2009 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...THE FLOOD WARNING CONTINUES FOR THE FLINT RIVER NEAR CARSONVILLE AT HIGHWAY 19 * UNTIL SATURDAY MORNING * AT 4 PM THURSDAY THE STAGE WAS 21.9 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 26.4 FEET AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING. * AT 25.0 FEET...MODERATE FLOODING BEGINS. ACCESS ROAD TO BOAT RAMP AND PARKING LOT TO BOAT RAMP FLOOD. IN ADDITION...FLOODING OF MOST OF THE LAND AT THE BEND OF THE RIVER UPSTREAM DEVELOPS. $$ GAC093-193-261-031050- /O.NEW.KFFC.FL.W.0045.090405T1330Z-090406T0712Z/ /MNTG1.1.ER.090405T1330Z.090405T1800Z.090406T0112Z.NO/ 451 PM EDT THU APR 02 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE FLINT RIVER NEAR MONTEZUMA * FROM SUNDAY MORNING UNTIL LATE SUNDAY NIGHT. * AT 4 PM THURSDAY THE STAGE WAS 16.7 FEET...AND RISING SLOWLY. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 20.3 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY BEFORE MIDNIGHT. * AT 20.0 FEET...FLOOD STAGE IS REACHED. ACCESS ROAD TO GEORGES BOAT LANDING IS FLOODED. $$ GAC209-271-309-031050- /O.NEW.KFFC.FL.W.0046.090407T1200Z-000000T0000Z/ /LBRG1.1.ER.090407T1200Z.090407T1200Z.000000T0000Z.NO/ 451 PM EDT THU APR 02 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE OCMULGEE RIVER NEAR LUMBER CITY * FROM TUESDAY MORNING UNTIL FURTHER NOTICE. * AT 3 PM THURSDAY THE STAGE WAS 12.4 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 15.0 FEET BY TUESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 15.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. WATER OVERFLOWS INTO THE BROAD SWAMPY FLOOD PLAIN. FARM FIELDS ON RIGHT BANK FLOOD. GENERAL AGRICULTURE AND TIMBER INTEREST AFFECTED BY FLOODING. IN ADDITION...WATER REACHES TOP OF BOAT RAMP NEAR HIGHWAY 341 BRIDGE. $$ GAC009-303-319-031050- /O.EXT.KFFC.FL.W.0042.000000T0000Z-090404T0040Z/ /MLGG1.2.ER.090402T1653Z.090403T0000Z.090403T1840Z.NO/ 451 PM EDT THU APR 02 2009 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR MILLEDGEVILLE * UNTIL FRIDAY EVENING * AT 4 PM THURSDAY THE STAGE WAS 29.4 FEET...AND RISING RAPIDLY. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 27.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 33.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY AFTERNOON. $$ GAC167-175-303-319-031050- /O.CON.KFFC.FL.W.0033.000000T0000Z-000000T0000Z/ /DBNG1.2.ER.090401T0352Z.090406T1800Z.000000T0000Z.NO/ 451 PM EDT THU APR 02 2009 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR DUBLIN * UNTIL FURTHER NOTICE * AT 3 PM THURSDAY THE STAGE WAS 24.5 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 26.0 FEET BY EARLY TUESDAY MORNING THEN BEGIN FALLING. * AT 27.0 FEET...MODERATE FLOODING CONTINUES. WATER WILL ENTER MORE HOMES...AS WELL AS A CAR BODY SHOP ON THE RIGHT BANK OF THE RIVER. $$
3 follow-up statements
000 WGUS82 KFFC 030148 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 948 PM EDT THU APR 02 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... FLINT RIVER NEAR CARSONVILLE HWY. 19 AFFECTING CRAWFORD... TALBOT...TAYLOR AND UPSON COUNTIES FLINT RIVER NEAR MONTEZUMA AFFECTING DOOLY...MACON AND SUMTER COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC079-263-269-293-031548- /O.EXT.KFFC.FL.W.0043.000000T0000Z-090404T1450Z/ /CLUG1.2.ER.090402T1534Z.090403T0600Z.090404T0850Z.NO/ 948 PM EDT THU APR 02 2009 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE FLINT RIVER NEAR CARSONVILLE AT HWY. 19 * UNTIL SATURDAY MORNING. * AT 9PM THURSDAY THE STAGE WAS 24.3 FEET. * MINOR FLOODING IS OCCURRING...AND MODERATE FLOODING IS FORECAST TO DEVELOP. * FLOOD STAGE IS 18 FEET. * THE RIVER WILL CONTINUE RISING...REACHING TO NEAR 26.1 FEET AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY. * AT 25 FEET...MODERATE FLOODING BEGINS. THE ACCESS ROAD AND PARKING LOT TO BOAT RAMP FLOOD. IN ADDITION...FLOODING OF MOST OF THE LAND AT THE BEND OF THE RIVER UPSTREAM DEVELOPS. $$ GAC093-193-261-031548- /O.EXT.KFFC.FL.W.0045.090405T1500Z-090406T0600Z/ /MNTG1.1.ER.090405T1500Z.090405T1800Z.090406T0000Z.NO/ 948 PM EDT THU APR 02 2009 ...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE FLINT RIVER NEAR MONTEZUMA * FROM LATE SUNDAY MORNING UNTIL LATE SUNDAY NIGHT. * AT 9PM THURSDAY THE STAGE WAS 16.5 FEET. * NO FLOODING IS OCCURRING AT THIS TIME...HOWEVER MINOR FLOODING IS FORECAST TO DEVELOP. * FLOOD STAGE IS 20 FEET. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 20.2 FEET BY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING. * AT 20 FEET...FLOOD STAGE IS REACHED. THE ACCESS ROAD TO GEORGES BOAT LANDING IS FLOODED. $$
000 WGUS82 KFFC 030959 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 559 AM EDT FRI APR 03 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... FLINT RIVER NEAR CARSONVILLE HWY. 19 AFFECTING CRAWFORD... TALBOT...TAYLOR AND UPSON COUNTIES OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND WHEELER COUNTIES OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES FLINT RIVER NEAR MONTEZUMA AFFECTING DOOLY...MACON AND SUMTER COUNTIES OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES OCMULGEE RIVER NEAR HAWKINSVILLE AFFECTING BLECKLEY AND PULASKI COUNTIES OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES OCONEE RIVER NEAR MILLEDGEVILLE AFFECTING BALDWIN...WASHINGTON AND WILKINSON COUNTIES OCONEE RIVER NEAR OCONEE 9NW AFFECTING WASHINGTON AND WILKINSON COUNTIES OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND WILKINSON COUNTIES OCONEE RIVER NEAR DUBLIN AFFECTING JOHNSON...LAURENS...WASHINGTON AND WILKINSON COUNTIES OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND WHEELER COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC021-153-169-207-289-032359- /O.CON.KFFC.FL.W.0040.000000T0000Z-090406T0417Z/ /MACG1.1.ER.090402T1056Z.090403T1800Z.090405T2217Z.NO/ 559 AM EDT FRI APR 03 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR MACON * UNTIL LATE SUNDAY NIGHT. * AT 5 AM FRIDAY THE STAGE WAS 22.0 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 18.0 FEET. * THE RIVER WILL BEGIN TO FALL THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EVENING. $$ GAC023-235-032359- /O.CON.KFFC.FL.W.0036.000000T0000Z-000000T0000Z/ /HAWG1.1.ER.090401T0547Z.090408T0600Z.000000T0000Z.NO/ 559 AM EDT FRI APR 03 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR HAWKINSVILLE * UNTIL FURTHER NOTICE. * AT 4 AM FRIDAY THE STAGE WAS 25.3 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 20.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 25.9 FEET BY EARLY WEDNESDAY MORNING THEN BEGIN FALLING. * AT 26.0 FEET...MODERATE FLOODINGS BEGINS...WITH SEVERAL HOMES SURROUNDED BY FLOOD WATERS AND AT LEAST 3 HOMES BEGIN FLOODING NEAR GOOSENECK LANE AND RIVERVIEW ROAD. $$ GAC091-271-315-032359- /O.CON.KFFC.FL.W.0037.000000T0000Z-000000T0000Z/ /ABBG1.2.ER.090401T2317Z.090407T0000Z.000000T0000Z.NO/ 559 AM EDT FRI APR 03 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE * UNTIL FURTHER NOTICE. * AT 5 AM FRIDAY THE STAGE WAS ESTIMATED AT 14.8 FEET...AND RISING. * MODERATE FLOODING WILL CONTINUE. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 16.2 FEET BY MONDAY EVENING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 16.0 FEET...FLOODING OF FARM LANDS...TIMBERLANDS...AND ACCESS ROADS WILL OCCUR. $$ GAC209-271-309-032359- /O.EXT.KFFC.FL.W.0046.090404T0000Z-000000T0000Z/ /LBRG1.1.ER.090404T0000Z.090408T0600Z.000000T0000Z.NO/ 559 AM EDT FRI APR 03 2009 ...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR LUMBER CITY * FROM THIS EVENING UNTIL FURTHER NOTICE. * AT 5 AM FRIDAY THE STAGE WAS 14.1 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 16.5 FEET BY EARLY WEDNESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 18.0 FEET...MODERATE FLOODING BEGINS. FLOODING OF ACCESS ROAD TO BOAT RAMP NEAR HIGHWAY 341 BRIDGE OCCURS. $$ GAC059-133-219-032359- /O.EXT.KFFC.FL.W.0041.000000T0000Z-090404T2015Z/ /PNFG1.1.ER.090402T2207Z.090403T1800Z.090404T1415Z.NO/ 559 AM EDT FRI APR 03 2009 ...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD * UNTIL SATURDAY AFTERNOON. * AT 5 AM FRIDAY THE STAGE WAS 11.8 FEET...AND SLOWLY RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 11.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 12.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING. * AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES. $$ GAC009-303-319-032358- /O.CON.KFFC.FL.W.0042.000000T0000Z-090404T0430Z/ /MLGG1.2.ER.090402T1653Z.090403T0200Z.090403T2230Z.NO/ 559 AM EDT FRI APR 03 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR MILLEDGEVILLE * UNTIL LATE TONIGHT. * AT 5 AM FRIDAY THE STAGE WAS 30.7 FEET...AND FALLING * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 27.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT 30.0 FEET...FISHING CREEK AND A FEW BUILDINGS ALONG THE CREEK WILL BE FLOODED. ALSO TANYARD BRANCH STREAM BETWEEN EAST THOMAS AND EAST CHARLESTON STREETS IN MILLEDGEVILLE WILL FLOOD. $$ GAC303-319-032358- /O.CON.KFFC.FL.W.0047.000000T0000Z-000000T0000Z/ /OCOG1.1.ER.090403T0330Z.090403T0830Z.000000T0000Z.NR/ 559 AM EDT FRI APR 03 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR OCONEE 9NW * UNTIL FURTHER NOTICE. * AT 5 AM FRIDAY THE STAGE WAS 19.0 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 18.0 FEET. $$ GAC167-303-319-032358- /O.CON.KFFC.FL.W.0038.000000T0000Z-000000T0000Z/ /OCNG1.2.ER.090330T1017Z.090331T1345Z.000000T0000Z.NO/ 559 AM EDT FRI APR 03 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR OCONEE * UNTIL FURTHER NOTICE. * AT 5 AM FRIDAY THE STAGE WAS 19.1 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST BY THIS EVENING. * FLOOD STAGE IS 17.0 FEET. * AT 19.0 FEET...THE WATER LEVEL BEGINS TO FLOOD THE DIRT PARKING LOT AREA NEAR THE OLD BALLS FERRY ROAD BOAT RAMP...JUST UPSTREAM AND RIGHTBANK FROM THE GEORGIA HIGHWAY 57 BRIDGE. MINOR FLOODING CONTINUES AND SPREADS FURTHER INTO THE WOODLANDS NEAR THE RIVER. $$ GAC167-175-303-319-032358- /O.CON.KFFC.FL.W.0033.000000T0000Z-000000T0000Z/ /DBNG1.2.ER.090401T0352Z.090408T0600Z.000000T0000Z.NO/ 559 AM EDT FRI APR 03 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR DUBLIN * UNTIL FURTHER NOTICE. * AT 5 AM FRIDAY THE STAGE WAS 24.4 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 26.7 FEET BY EARLY WEDNESDAY MORNING THEN BEGIN FALLING. * AT 27.0 FEET...MODERATE FLOODING CONTINUES. WATER WILL ENTER MORE HOMES...AS WELL AS A CAR BODY SHOP ON THE RIGHT BANK OF THE RIVER. $$ GAC209-283-309-032358- /O.CON.KFFC.FL.W.0039.090403T1300Z-000000T0000Z/ /MTVG1.1.ER.090403T1300Z.090407T1200Z.000000T0000Z.NO/ 559 AM EDT FRI APR 03 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR MOUNT VERNON * FROM LATE THIS MORNING UNTIL FURTHER NOTICE. * AT 5 AM FRIDAY THE STAGE WAS 15.8 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 19.0 FEET BY TUESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 19.0 FEET...MINOR FLOODING CONTINUES. BOAT RAMP PARKING LOT FLOODED OUT ON WHEELER COUNTY SIDE OF OCONEE RIVER. $$ GAC079-263-269-293-032358- /O.EXT.KFFC.FL.W.0043.000000T0000Z-090404T1508Z/ /CLUG1.2.ER.090402T1534Z.090403T0630Z.090404T0908Z.NO/ 559 AM EDT FRI APR 03 2009 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE FLINT RIVER NEAR CARSONVILLE HWY. 19 * UNTIL SATURDAY MORNING. * AT 5 AM FRIDAY THE STAGE WAS 25.0 FEET...AND SLOWLY FALLING. * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY SATURDAY. * AT 25.0 FEET...MODERATE FLOODING BEGINS. ACCESS ROAD TO BOAT RAMP AND PARKING LOT TO BOAT RAMP FLOOD. IN ADDITION...FLOODING OF MOST OF THE LAND AT THE BEND OF THE RIVER UPSTREAM DEVELOPS. $$ GAC093-193-261-032358- /O.CON.KFFC.FL.W.0045.090405T1500Z-090406T0600Z/ /MNTG1.1.ER.090405T1500Z.090405T1800Z.090406T0000Z.NO/ 559 AM EDT FRI APR 03 2009 THE FLOOD WARNING CONTINUES FOR THE FLINT RIVER NEAR MONTEZUMA * FROM LATE SUNDAY MORNING UNTIL LATE SUNDAY NIGHT. * AT 5 AM FRIDAY THE STAGE WAS 16.2 FEET...AND STEADY. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 20.2 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING. * AT 20.0 FEET...FLOOD STAGE IS REACHED. ACCESS ROAD TO GEORGES BOAT LANDING IS FLOODED. $$
000 WGUS82 KFFC 031535 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1135 AM EDT FRI APR 03 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN GEORGIA... FLINT RIVER NEAR MONTEZUMA AFFECTING DOOLY...MACON AND SUMTER COUNTIES && GAC093-193-261-031635- /O.CAN.KFFC.FL.W.0045.000000T0000Z-090406T0600Z/ /MNTG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1135 AM EDT FRI APR 03 2009 THE FLOOD WARNING IS CANCELLED FOR THE FLINT RIVER NEAR MONTEZUMA. * AT 11 AM FRIDAY THE STAGE WAS 16.1 FEET...AND FALLING. * FLOOD STAGE IS 20.0 FEET. * THE RIVER WILL CONTINUE TO FALL BELOW BANKFULL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 2, 4:08 PM EDT, 43 minutes earlier.
Area forecast discussion, Apr 2, 4:08 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 408 PM EDT THU APR 2 2009 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... STRONG COMPLEX LOW PRESSURE SYSTEM DRIFTING NORTHEAST FROM THE SOUTHERN PLAINS PROGD TO CONTINUE MOVING NORTHEAST...PULLING A COLD FRONT ACROSS THE SOUTHEAST U.S TONIGHT AND FRIDAY. MODELS SIMILAR WITH THE FRONT PUSHING INTO NORTHWEST GEORGIA THIS EVENING... NEARING AN ATL TO AHN LINE AROUND MIDNIGHT...THEN MOVING SOUTH OF THE COUNTY WARNING BEFORE SUNRISE FRIDAY. CURRENTLY WATCHING BROAD AREA OF RAIN WITH EMBEDDED HEAVY SHOWERS LIFTING ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON...AS SQUALL LINE ASSOCIATED WITH THE COLD FRONT PUSHES ACROSS MISSISSIPPI INTO WESTERN ALABAMA. SPC STILL PEGGING MUCH OF THE SOUTHEAST U.S FOR SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT...BUT HAVE BACKED OFF ON MODERATE RISK EXTENDING INTO WESTERN GEORGIA. NONETHELESS...ANTICIPATE MUCH OF THE CWA WILL SEE STRONG TO SEVERE STORMS LATE THIS AFTERNOON AND EVENING AS THE SQUALL LINE PUSHES THROUGH. HEAVY RAIN/FLOODING THREAT CONTINUES MAINLY OVER CENTRAL GEORGIA OVERNIGHT...WHERE WE HAVE ALREADY SEEN THE BEST RAINFALL AMOUNTS TODAY. WINDS ALSO LOOK TO PICKUP LATE TONIGHT INTO FRIDAY...AND WILL ISSUE WIND ADVISORY FOR EXTREME NORTH GEORGIA WHERE WE COULD SEE SOME GUSTS OF UP TO 40 MPH AS THE LOW LEVEL JET TRANSLATES ACROSS THE AREA. MODELS SIMILAR WITH THE LOW LIFTING INTO THE GREAT LAKE REGION EARLY FRIDAY AS THE COLD FRONT MOVES OFF THE SOUTHEAST COAST. HIGH PRESSURE AND DRIER AIR SPREADS INTO NORTH AND CENTRAL GEORGIA BEHIND THE FRONT FRIDAY WITH A DRY FORECAST AND NEAR NORMAL TEMPS ON TAP FOR MUCH OF THE AREA INTO THE WEEKEND. .LONG TERM /SUNDAY THROUGH THURSDAY/... EXTENDED PROGS SIMILAR WITH THIS HIGH SHIFTING OFF THE SOUTHEAST U.S. COAST EARLY SUNDAY AS A LOW PRESSURE SYSTEM LIFTS INTO THE GREAT LAKES REGION...PULLING A COLD FRONT INTO THE LOWER MISSISSIPPI VALLEY. THIS NEXT LOW PRESSURE SYSTEM DEEPENS AS IT MOVES NORTHEAST AND BECOMES POSITIONED OVER THE NEW ENGLAND STATES BY 12Z MON. THE ASSOCIATED COLD FRONT SWEEPS THROUGH GA SUN EVENING/MONDAY MORNING BUT WITH THE LOW CENTER BEING SO FAR NORTH THE BEST DYNAMICS AND INSTABILITY STAY NORTH OF THE AREA. SHOULD SEE SOME SHOWERS AND THUNDERSTORMS ACROSS THE AREA AS THE FRONT MOVES THROUGH... BUT THE BIGGEST THREAT FROM THIS SYSTEM WILL BE THE COLD AIR MASS THIS LOW CENTER PULLS DOWN FROM CANADA INTO THE SOUTHERN U.S. AS THIS LOW MOVES EAST...A VERY COLD AIRMASS GETS WRAPPED AROUND THE BACK SIDE AND MOVES SOUTH. LOOKING FOR DAY TIME HIGHS MON/TUE IN THE 40S AND 50S WITH LOW TEMPS MON NIGHT/TUE NIGHT IN THE 20S AND 30S. SURFACE HIGH PRESSURE BECOMES RE- ESTABLISHED ACROSS THE SOUTHEAST U.S. TUESDAY WITH DRY FORECAST FOR NORTH AND CENTRAL GEORGIA EXPECTED THROUGH WED NIGHT.AROUND. SURFACE HIGH PRESSURE BECOMES RE- ESTABLISHED ACROSS THE SOUTHEAST U.S. TUESDAY WITH DRY FORECAST FOR NORTH AND CENTRAL GEORGIA LOOKING GOOD INTO MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 55 66 43 75 50 / 70 5 5 5 5 ATLANTA 55 63 47 73 55 / 70 5 5 5 5 BLAIRSVILLE 54 57 39 72 45 / 80 20 5 5 10 CARTERSVILLE 54 60 41 74 49 / 80 10 5 5 10 COLUMBUS 57 67 47 80 55 / 70 5 5 5 5 GAINESVILLE 55 63 42 73 52 / 80 20 5 5 10 MACON 58 70 44 78 50 / 70 5 5 5 5 ROME 55 65 43 77 49 / 80 10 5 5 10 PEACHTREE CITY 53 63 40 75 48 / 70 5 5 5 5 VIDALIA 62 76 46 78 51 / 70 5 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT FRIDAY FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN... FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS... UNION...WALKER...WHITE...WHITFIELD. && 49
Hazardous weather outlook, Apr 2, 11:40 AM EDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1140 AM EDT THU APR 2 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1140 AM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS LIKELY THROUGH TONIGHT. .SYNOPSIS... A STRONG SPRING STORM SYSTEM OVER THE LOWER MISSISSIPPI VALLEY WILL MOVE RAPIDLY EAST THIS AFTERNOON. THE ASSOCIATED COLD FRONT WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA THIS EVENING AND TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE SEVERE THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING WINDS...TORNADOES...CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. .DISCUSSION... A WARM FRONT...CURRENTLY LIFTING ACROSS PORTIONS OF CENTRAL GEORGIA...WILL BECOME STATIONARY JUST NORTH OF AN ATLANTA TO ATHENS LINE LATE THIS AFTERNOON. SOUTH OF THIS LINE THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE...CAPES WILL INCREASE TO 800 TO 1000 THIS AFTERNOON. WIND SHEAR WILL ALSO INCREASE RAPIDLY LATE THIS AFTERNOON AND INTO THE NIGHT TIME HOURS. WHILE JUST ABOUT ANY PART OF NORTH AND CENTRAL GEORGIA COULD SEE SEVERE THUNDERSTORMS...THE GREATEST THREAT WILL BE WEST OF A LINE FROM CARROLLTON...TO WARNER ROBINS...TO VIDALIA. THE MAIN THREAT WILL BE DAMAGING WINDS AND ISOLATED TORNADOES...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAINING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION TODAY AND TONIGHT.
In the hours before
Special weather statement, Apr 2, 1:03 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 103 PM EDT THU APR 2 2009 GAZ031>033-043>046-048-055-057-058-021745- 103 PM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN BUTTS...HENRY... CLAYTON...NEWTON...ROCKDALE...DOUGLAS...DEKALB...PAULDING...COBB AND FULTON COUNTIES UNTIL 145 PM EDT... AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF THUNDERSTORMS FROM AROUND WINSTON TO STARK...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS BUTTS... HENRY...CLAYTON...NEWTON...ROCKDALE...DOUGLAS...DEKALB...PAULDING... COBB AND FULTON COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ATLANTA...MARIETTA...LAWRENCEVILLE... STARK...BLACKSVILLE...MCDONOUGH...CAMPBELLTON...UNION CITY... FAIRBURN...LAKE SPIVEY...JONESBORO...RIVERDALE...BILL ARP...LAKE VAL-DO-MAR...WORTHVILLE...FINCHERVILLE...EAGLES LANDING AND FLIPPEN. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
Local storm report, Apr 2, 1:30 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 PM EDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM HAIL GRANT PARK 33.74N 84.37W
04/02/2009 E0.25 INCH FULTON GA NWS EMPLOYEE
A FEW PEA SIZED HAIL STONES.
&&
JLFSpecial weather statement, Apr 2, 1:38 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 138 PM EDT THU APR 2 2009 GAZ021-022-032>034-045-021830- 138 PM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN DEKALB...COBB...GWINNETT...FORSYTH...CHEROKEE AND FULTON COUNTIES UNTIL 230 PM EDT... AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS FROM AROUND KENNESAW TO EAST OF LITHONIA... MOVING NORTHEAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL... OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS DEKALB...COBB...GWINNETT...FORSYTH...CHEROKEE AND FULTON COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KLONDIKE...BUCKHEAD...ARABIA MOUNTAIN... BELMONT...LA VISTA...EAST LAKE...BROOKHAVEN...REDAN...LITHONIA... PINE LAKE...SCOTTDALE...AVONDALE ESTATES...DECATUR...CLARKSTON AND DRUID HILLS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. FULTON COUNTY EMERGENCY MANAGEMENT OFFICIALS REPORT THAT THIS LINE OF STORMS HAS PRODUCED WINDS TO 45 MPH AND PEA SIZED HAIL ACROSS PORTIONS OF SOUTH AND CENTRAL FULTON COUNTY BETWEEN 1 PM AND 130 PM AS WELL AS MINOR STREET FLOODING IN AREAS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:38 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Paulding, Polk | 37 min |
| Apr 2, 2:40 AM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 50 min |
| Apr 2, 2:54 AM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington, Wilkinson | 34 min |
| Apr 2, 2:56 AM EDT | Severe Thunderstorm Warning | FFC | Bartow | 28 min |
| Apr 2, 3:17 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 43 min |
| Apr 2, 4:05 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 40 min |
| Apr 2, 4:12 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Pike, Spalding | 26 min |
| Apr 2, 4:36 AM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe | 24 min |
| Apr 2, 4:49 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot, Upson | 40 min |
| Apr 2, 5:11 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jones, Putnam | 64 min |
| Apr 2, 7:38 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot | 37 min |
| Apr 2, 7:53 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 70 hr |
| Apr 2, 10:08 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 35 min |
| Apr 2, 10:43 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 35 hr |
| Apr 2, 10:43 AM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 24 hr |
| Apr 2, 10:55 AM EDT | Areal Flood Warning | FFC | Chattahoochee, Marion | 6 hr |
| Apr 2, 10:57 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 43 hr |
| Apr 2, 12:29 PM EDT | Areal Flood Warning | FFC | Crisp, Dooly, Sumter | 24 hr |
| Apr 2, 12:57 PM EDT | River Flood Warning | FFC | Jefferson | 17 hr |
| Apr 2, 2:20 PM EDT | Areal Flood Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 24 hr |
| Apr 2, 4:22 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 73 more | 24 hr |
| Apr 2, 4:51 PM EDT | River Flood Warning | FFC | Montgomery, Telfair, Wheeler | 14 days |
| Apr 2, 5:08 PM EDT | Areal Flood Warning | FFC | Baldwin, Bibb, Crawford, Jones, Monroe, Upson | 19 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.